Bounded error uniformity of the linear flow on the torus

Bence Borda*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review


A linear flow on the torus R d / Z d is uniformly distributed in the Weyl sense if the direction of the flow has linearly independent coordinates over Q. In this paper we combine Fourier analysis and the subspace theorem of Schmidt to prove bounded error uniformity of linear flows with respect to certain polytopes if, in addition, the coordinates of the direction are all algebraic. In particular, we show that there is no van Aardenne–Ehrenfest type theorem for the mod 1 discrepancy of continuous curves in any dimension, demonstrating a fundamental difference between continuous and discrete uniform distribution theory.

Original languageEnglish
Pages (from-to)221-237
Number of pages17
JournalMonatshefte fur Mathematik
Issue number2
Publication statusPublished - 1 Jun 2019
Externally publishedYes


  • Continuous uniform distribution
  • Discrepancy
  • Set of bounded remainder

ASJC Scopus subject areas

  • Mathematics(all)


Dive into the research topics of 'Bounded error uniformity of the linear flow on the torus'. Together they form a unique fingerprint.

Cite this